Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


yeast infections
Apr 12, 2001

What causes constant yeast infections in women with Hiv and is it possible for hiv negative women to have this same problem?

Response from Dr. Henry

Yeast infections (usually due to candida) are increased in women with HIV to to impaired local (mucosal) immunity. Use of antibiotics (which kill off helpful bacteria) and steroids (such as cortisone or prednisone) will also increase the rate of vaginal yeast infections in both HIV infected and uninfected women. Vaginal yeast infections are also seen in HIV- women. Disturbances in the local milieu can change the acid content or bacteria levels in the area which can make it easier for yeast to grow. KH



Previous
New to PI and having problems, can I switch?
Next
skinny legs...plz anwser

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement